Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 143, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2009, 11:44 PM MDT for 4 counties in Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2009, 11:44 PM MDT (05:44 UTC)
- Expired
- Aug 6, 2009, 12:45 AM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Baca County, CO, Bent County, CO, Las Animas County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 060544 SVRPUB COC009-011-071-099-060645- /O.NEW.KPUB.SV.W.0143.090806T0544Z-090806T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1144 PM MDT WED AUG 5 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO... SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO... EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES LAMAR... * UNTIL 1245 AM MDT... * AT 1142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF MCCLAVE...OR ABOUT 25 MILES WEST OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAMAR. PRITCHETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3774 10217 3727 10296 3789 10324 3823 10278 TIME...MOT...LOC 0544Z 317DEG 19KT 3795 10303 $$
3 follow-up statements
000 WWUS55 KPUB 060609 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1209 AM MDT THU AUG 6 2009 COC009-011-071-099-060645- /O.CON.KPUB.SV.W.0143.000000T0000Z-090806T0645Z/ BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO- 1209 AM MDT THU AUG 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR EXTREME NORTHEASTERN LAS ANIMAS...EASTERN BENT...SOUTHWESTERN PROWERS AND NORTHWESTERN BACA COUNTIES... AT 1207 AM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 14 MILES SOUTH OF CADDOA...OR 23 MILES SOUTHWEST OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PRITCHETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3789 10317 3823 10278 3774 10217 3727 10296 TIME...MOT...LOC 0608Z 317DEG 19KT 3786 10292 $$
000
WWUS55 KPUB 060624
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 AM MDT THU AUG 6 2009
COC009-011-071-099-060645-
/O.CON.KPUB.SV.W.0143.000000T0000Z-090806T0645Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
1224 AM MDT THU AUG 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR EXTREME NORTHEASTERN LAS ANIMAS...EASTERN BENT...SOUTHWESTERN
PROWERS AND NORTHWESTERN BACA COUNTIES...
AT 1224 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 23 MILES SOUTH OF MCCLAVE...OR 23 MILES SOUTHWEST OF
LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3777 10313 3792 10304 3823 10278 3774 10217
3727 10296
TIME...MOT...LOC 0624Z 317DEG 19KT 3780 10285
$$000
WWUS55 KPUB 060643
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1243 AM MDT THU AUG 6 2009
COC009-011-071-099-060651-
/O.EXP.KPUB.SV.W.0143.000000T0000Z-090806T0645Z/
BACA CO-PROWERS CO-BENT CO-LAS ANIMAS CO-
1243 AM MDT THU AUG 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN LAS
ANIMAS...EASTERN BENT...SOUTHWESTERN PROWERS AND NORTHWESTERN BACA
COUNTIES EXPIRES AT 1245 AM MDT...
THE THUNDERSTORM IS STILL STRONG...LIKELY PRODUCING HEAVY RAIN...PEA
SIZE HAIL...WIND GUSTS TO AROUND 50 MPH...AND HAZARDOUS LIGHTNING.
HOWEVER...IT NO LONGER APPEARS TO BE GENERATING LARGE HAIL OR
EXTREME WINDS. CONSEQUENTLY...THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3777 10313 3792 10304 3823 10278 3774 10217
3727 10296
TIME...MOT...LOC 0641Z 317DEG 19KT 3774 10277
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:52 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 5, 9:52 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 952 PM MDT WED AUG 5 2009 .UPDATE... FORECASTS UPDATED TO END SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST PLAINS. && .SHORT TERM... SEVERE THREAT HAS ENDED. JUST SOME MODERATE TO LOCALLY HEAVY RAIN SHOWERS FOR THE REST OF THE NIGHT. FLOOD ADVISORY REMAINS FOR MUCH OF EL PASO COUNTY...WHERE HEAVY RAINS MAY STILL BE CAUSING SOME RUNOFF PROBLEMS...ESPECIALLY IN THE BLACK SQUIRREL CREEK BASIN...SOUTH OF ELLICOTT. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 508 PM MDT WED AUG 5 2009/ UPDATE... UPDATED FORECASTS TO ADD SEVERE THUNDERSTORM WATCH FOR ALL OF THE SOUTHEAST COLORADO PLAINS UNTIL 11 PM MDT. SHORT TERM... VERY HIGH CAPES ALONG WITH AN APPROACHING SHORTWAVE HAVE PROMPTED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR THE SOUTHEAST PLAINS UNTIL 11 PM MDT. SPOILER MIGHT BE THE STRONG CAP THAT STILL EXISTS OVER MOST OF THE PLAINS. STORMS HAVE BEEN POPPING ALONG THE EDGES OF THE CAP NEAR THE MOUNTAINS...BUT ARE HAVING DIFFICULTY SUSTAINING THEMSELVES AS THEY TRY TO MOVE EAST. WILL MONITOR CLOSELY THIS EVENING TO SEE EFFECTS OF ADVANCING SHORTWAVE. LW LONG TERM... NO UPDATES AT THIS TIME. AVIATION... NO UPDATES AT THIS TIME. PREV DISCUSSION... /ISSUED 346 PM MDT WED AUG 5 2009/ SHORT TERM... (TONIGHT AND THURSDAY) .POTENTIAL FOR SEVERE STORMS THIS EVENING... ANOTHER OUTFLOW BOUNDARY...ANOTHER UNUSUAL DAY OVR THE ERN CO PLAINS...AS TEMPERATURES ONCE AGAIN FELL WELL SHORT OF EXPECTED HIGHS. ADDING TO THE CHALLENGE...MORNING SOUNDING AT KBOU MAY HAVE BEEN A BIT TOO DRY IN THE LOW LEVELS...SO MODELS STILL LAGGING BEHIND IN FORECAST OF MOISTURE TODAY. DEWPOINTS AT KPUB ACTUALLY 44 7 DEGREES THIS AFTERNOON...DESPITE A FAIR AMOUNT OF INSOLATION. WINDS HAVE BEEN PRETTY PERSISTENT FROM THE E AND SE...AND EARLIER OUTFLOW HIT THE MOUNTAINS LATE THIS MORN. SO...PLENTY OF CAPE OUT THERE..AND SPC HAS DRAGGED BACK THE SLIGHT RISK BORDER ALL THE WAY TO THE ERN MTS FOR THIS EVE. MAIN REMAINING PROBLEM IS THAT CIN IS STILL IN THE MINUS 200 RANGE OVR THE PLAINS...AND AT THIS POINT THERE IS NOT MUCH OF A TRIGGER FOR STORMS TO DEVELOP. WHERE CIN HAS BEEN ERODED...OVER THE RATON MESA FOR EXAMPLE...HAVE ALREADY SEEN A SVR STORM DEVELOP. WITH APPROACHING WAVE FROM THE W...CERTAINLY CANNOT RULE OUT THE POTENTIAL FOR SVR STORMS PRETTY MUCH ANYWHERE E OF THE MTS. CONTDVD IS ALREADY LIGHTING UP RIGHT NOW AS THE WAVE APPROACHES. ON THE OTHER HAND...LATEST MODEL DATA CONTINUES TO KEEP MUCH OF THE PLAINS DRY...NOT SURPRISING GIVEN THE AMOUNT OF CIN. GIVEN THE POTENTIAL FOR SVR WX IF THE CAP ERODES SUFFICIENTLY...NAMELY NEARLY 3000 J/KG OF CAPE AND ADEQUATE SHEAR FOR ORGANIZED STORMS...WILL MAINTAIN THE ISOLD POPS THIS EVE. WITH LATE ARRIVAL OF THE SHORTWAVE...MAY EVEN SEE SOME ISOLD CONVECTION PERSIST THRU THE MORNING HOURS. TOMORROW...YET ANOTHER TRICKY DAY...WITH THE NAM PROGGING STILL ANOTHER MCS OVER SWRN NE. IF THIS VERIFIES...SHOULD SEE ANOTHER REPEAT OF STABLE AND MORE MOIST AIR WORK INTO THE PLAINS. HAVE REDUCED MAXT OVR THE PLAINS TOMORROW BY A FEW DEGREES...AND WILL WAIT TO SEE HOW THE EVENING CONVECTION DEVELOPS. WILL SEE SW WINDS ALOFT START TO PICK UP ON THU AS THE TROUGH TO THE W BEGINS MOVING INTO WRN CO. WILL MAINTAIN HIGHEST POPS OVR THE DVD AND MTS TOMORROW AFTERNOON...WITH LEAD IMPULSES EJECTING FROM THE UPSTREAM TROUGH. ISOLD POPS STILL LOOK ON TARGET FOR THE PLAINS...AND ASSUMING OUTFLOW IS NOT AS PRONOUNCED TOMORROW AS IT WAS TODAY...LOW LEVS SHOULD START TO DRY OUT WITH THE MAIN THREAT FROM STORMS SHIFTING TO STRONG WIND GUSTS. 44 LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) MODELS SUGGEST CONVECTION MAY LINGER PAST MIDNIGHT ALONG THE CONTINENTAL DIVIDE...SO WILL MAINTAIN AT LEAST ISOLATED POPS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS THROUGH 12Z. ON FRIDAY...WESTERN U.S. UPPER TROUGH SLOWLY EJECTS NORTHEASTWARD...WITH BAND OF STRONGER WINDS ALOFT MOVING INTO WESTERN COLORADO. DEEP SOUTHWEST FLOW SPREADS OVER ALL THE AREA BY MIDDAY...WITH DECREASING MOISTURE ALL AREAS. WILL STILL LIKELY SEE SOME VERY HIGH BASED CONVECTION WITH WEAK INVERTED-V SOUNDINGS NOTED ON THE NAM. CONDITIONS COULD APPROACH CRITICAL FIRE WEATHER LEVELS DUE TO WINDS/LOW RH AND DRY LIGHTNING...THOUGH MOST ZONES REPORT NON-CRITICAL FUELS AT THIS POINT. OVER THE WEEKEND...DRY SLOT SPREADS OVER THE STATE AS TROUGH LIFTS INTO THE NORTHERN PLAINS. DOUBT WELL SEE MUCH IF ANY TSRA ACTIVITY BOTH SATURDAY AND SUNDAY...AS DRY AIR SPREADS OVER THE STATE...THUS REMOVED POPS ALL AREAS. DEEP MIXING FRIDAY MAY OFFSET WEAK COOLING AT 700 MB...WILL KEEP MAX TEMPS ON THE HOT SIDE. MAYBE JUST A FEW DEGREES OF COOLING SAT/SUN AS HEIGHTS AND 700 MB TEMPS FALL. FOR NEXT WEEK...LAST FEW RUNS OF THE GFS HAVE BACKED OFF ON COLD FRONTAL PASSAGE MONDAY...WHILE ECMWF STILL PUSHES THE BOUNDARY SOUTH OF THE AREA BY MONDAY EVENING. DIFFERENCES IN MODELS HANDLING OF ENERGY EJECTING OUT OF THE GULF OF ALASKA APPEAR TO BE DRIVING THE DIFFERING SOLUTIONS...WITH MORE CONSISTENT ECMWF REFEREED AT THIS POINT. WILL THUS KEEP THE SLIGHT COOLING IN TREND IN PLACE FOR MON-WED...ALONG WITH AN UPTURN IN THUNDERSTORM CHANCES...ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. AVIATION...THERE IS A SLIGHT CHANCE FOR TS THIS EVE ESPECIALLY FOR KALS AND KCOS...BUT UNCERTAINTIES ARE STILL RATHER HIGH FOR THE TS POTENTIAL...AND WILL NOT EXPLICITLY MENTION IN TAFS AT THIS TIME. IF STORMS DO DEVELOP THIS EVE...COULD SEE SOME GUSTY WINDS AND HAIL IN THE STRONGER STORMS...SOME TO SVR LEVELS. CONVECTION MAY LINGER INTO TONIGHT. WINDS ALOFT WILL BEGIN TO STRENGTHEN TOMORROW OUT OF THE SW...AS AN UPSTREAM STORM BEGINS TO APPROACH CO. WILL SEE SCT STORMS OVR THE MTS TOMORROW AFTERNOON WITH MORE ISOLD ACTIVITY OVR THE PLAINS. 44 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/50
Hazardous weather outlook, Aug 5, 10:05 PM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1005 PM MDT WED AUG 5 2009 COZ058>089-093>099-061600- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1005 PM MDT WED AUG 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS FOR THE REST OF TONIGHT. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY OVER THE HIGHER TERRAIN. THE PRIMARY THREATS WITH THE THUNDERSTORMS EACH DAY WILL BE BRIEF WIND GUSTS UP TO 50 MPH AND HAZARDOUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEED TONIGHT. 23/23
In the hours before
Special weather statement, Aug 5, 8:32 PM MDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 832 PM MDT WED AUG 5 2009 COZ084-085-060300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 832 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF ELLICOTT...OR 25 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TRUCKTON. ELLICOTT. PEA TO PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 5, 8:34 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
834 PM MDT WED AUG 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 5 S TRINIDAD 37.10N 104.51W
08/05/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
UP TO 1 INCH DIAMETER HAIL. SPOTTER INDICATES HAIL SLOWED
OR STOPPED INTERSTATE 25 TRAFFIC SOUTH OF TRINIDAD.
0253 PM HAIL 4 SW TRINIDAD 37.13N 104.56W
08/05/2009 M0.75 INCH LAS ANIMAS CO TRAINED SPOTTER
WITH HEAVY RAIN.
0536 PM HAIL 4 SE COLORADO CITY 37.91N 104.79W
08/05/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
0537 PM HAIL 4 E RYE 37.92N 104.86W
08/05/2009 M1.00 INCH PUEBLO CO PUBLIC
0545 PM HAIL 6 E RYE 37.92N 104.82W
08/05/2009 M1.00 INCH PUEBLO CO PUBLIC
RELAYED VIA TRAINED SPOTTER.
0629 PM HAIL 6 S PUEBLO RESERVOIR 38.17N 104.75W
08/05/2009 M1.25 INCH PUEBLO CO PUBLIC
QUARTER SIZED AND HALF DOLLAR SIZED HAIL FROM 626 PM TO
640 PM.
0715 PM HAIL 1 N CANON CITY 38.47N 105.22W
08/05/2009 M1.00 INCH FREMONT CO OFFICIAL NWS OBS
HAIL OCCURRED 0710 PM TO 0715 PM MDT. 1.40 RAINFALL 0700
PM TO 0735 PM MDT.
&&
LWALRODSpecial weather statement, Aug 5, 8:59 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 859 PM MDT WED AUG 5 2009 COZ085-060330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- 859 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO AT 858 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TRUCKTON...OR 32 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... YODER. TRUCKTON. RUSH. PEA TO PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 5, 10:17 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1017 PM MDT WED AUG 5 2009 COZ089-095>097-060445- CROWLEY COUNTY-EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 1017 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO EXTREME EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 1017 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ARLINGTON...OR 28 MILES NORTH OF LA JUNTA... WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. EADS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 5, 10:30 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1030 PM MDT WED AUG 5 2009 COZ095-097-098-060500- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY- 1030 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LAS ANIMAS...OR 19 MILES NORTHEAST OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FORT LYON. JOHN MARTIN RESERVOIR. WILEY. MCCLAVE. HASTY. CADDOA. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 5, 11:00 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1100 PM MDT WED AUG 5 2009 COZ094-097>099-060530- EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1100 PM MDT WED AUG 5 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO EXTREME SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHWEST OF PRITCHETT...OR 27 MILES NORTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN BENT COUNTY...EXTREME SOUTHWESTERN PROWERS COUNTY AND NORTHWESTERN BACA COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:13 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 62 min |
| Aug 5, 6:47 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Aug 5, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 36 min |
| Aug 5, 6:58 PM MDT | Areal Flood Advisory | PUB | Pueblo | 68 min |
| Aug 5, 7:02 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Aug 5, 7:59 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 5, 10:42 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa | 63 min |
| Aug 6, 1:01 AM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.